Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Lubbock, TX
NWS Lubbock, TX issued this special weather statement at Aug 19, 2021, 3:17 PM CDT for Childress County, Texas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2021, 3:17 PM CDT (20:17 UTC)
- Expired
- Aug 19, 2021, 3:45 PM CDT
- In force
- 28 min
- Issued by
- NWS Lubbock, TX
- Hail
- 0.50 in
- Wind
- 50
County Childress County, TX
The radar
The Altus AFB radar (KFDR), 130 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.3 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1123 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 988 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
543
WWUS84 KLUB 192017
SPSLUB
Special Weather Statement
National Weather Service Lubbock TX
317 PM CDT Thu Aug 19 2021
TXZ025-026-192045-
Childress TX-Hall TX-
317 PM CDT Thu Aug 19 2021
...A strong thunderstorm will impact portions of northwestern
Childress and northeastern Hall Counties through 345 PM CDT...
At 316 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles north of Tell, or 13 miles south of Memphis, moving northeast
at 10 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Estelline.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3458 10017 3440 10045 3455 10059 3475 10051
3475 10027
TIME...MOT...LOC 2016Z 223DEG 11KT 3454 10045
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
$$
07What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this special weather statement went out at Aug 19, 2:04 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Aug 19, 2:04 PM CDT, 1 hour 13 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 204 PM CDT Thu Aug 19 2021 .SHORT TERM... 18Z water vapor imagery analyzed a 500 mb closed low pivoting over the Great Basin region, with a series of subtle mid-level shortwave perturbations rotating over the southwestern High Plains/Texas Big Bend/eastern New Mexico. The first was located over the far southwestern South Plains, evident by a small patch of cirrus over Yoakum County with a few cu congestus beneath. This shallow cu field is expected to struggle over the next few hours as the dryline, albeit very diffuse and currently located along a line from near Friona southward to Denver City/Hobbs, continues to gradually mix eastward. Cyclogenesis of a weak, broad, 1008 mb low across eastern Colorado will continue throughout the rest of the afternoon as the mid/upper-level cyclone begins to open and progress eastward through 20/12Z. Further deepening of the surface cyclone is expected over the next 6 hours, steadily increasing both low-level confluence and convergence as the dryline propagates to the edge of the Caprock escarpment. Ahead of the dryline, intense, diabatic surface heating will contribute to 2,500-~3,000 J/kg SBCAPE combined with anomalously high precipitable water content upwards or in excess of 1.75". A well-mixed boundary-layer is evolving across the Rolling Plains, with inverted-V thermodynamic profiles which will support the potential for a wet-microburst event or two within the strongest multi-cells. Efficient hourly rain rates are expected as well in the deepest cores as warm cloud-layer depths extend to ~15 kft, though steering flow remains weak as the CWA remains under the glancing influence of the mid/upper-level low and trough. This should act as a self-limiting process (i.e. storms "raining themselves out") with multi-cellular clusters remaining short-lived given a mean storm motion of around 10-15 kt amidst weak ventilation throughout storm depth. Any flash flooding concerns should remain localized as a result. The potential for thunderstorms across the Rolling Plains will begin to wane after dark as the mid-level shortwave trough rotates off to the northeast and the dryline translates westward past the Texas/New Mexico state line. An intensifying, veered low-level jet to around 40 kt is expected to occur once again tonight as the mid/upper-level trough becomes negatively-tilted over the northwestern Great Plains, with low- and mid-level clouds increasing in coverage. Temperatures will struggle to drop below the 70s across much of the CWA tonight, excluding areas across the extreme southwestern Texas Panhandle. .LONG TERM... No big changes made to the extended forecast this iteration, which features lingering storm chances into Saturday, then hotter temperatures through much of next week. The potent storm system currently spinning its way through the Intermountain West is still on schedule to eject northeastward across the northern High Plains tomorrow. As the system lifts into south-central Canada, a cold front will advance into the central Great Plains. Models generally agree the front will stall just to our north, over the central or northern Texas Panhandle Saturday, before retreating northward late in the day. Although the front will probably remain outside of the CWA, a southward trailing surface trough and thinning mid-level monsoon moisture should be enough to spawn isolated to scattered convection Saturday afternoon and evening. The greatest storm chances locally will tend to favor our northern and western zones, furthest from an upper ridge that will be building in from the east. Around 1500 J/kg of MLCAPE, meager wind fields/shear and elevated PWATs will support locally heavy downpours and a strong downburst or two with the most intense cores. The subtropical ridge will continue to expand westward late weekend as the next upper level disturbance translates by well to our north (across the Dakotas). As this happens, it should effectively shut off precipitation chances for the South Plains region as any thinning monsoon plume shifts to our west and subsidence prevails. Thereafter, there is some uncertainty regarding the details of the ridge evolution, but most NWP center it closer to home through the middle of next week, and have trended slower in breaking it down beyond this. Thus, the forecast has backed off on the return of mentionable PoPs until late Thursday (though this may even be optimistic). Regardless, temperatures will warm to around or even slightly above average. Currently it looks like Tuesday and Wednesday will be the hottest days, peaking well into the 90s, with lower triple digits possible off the Caprock. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 09/23
Hazardous weather outlook, Aug 19, 1:55 PM CDT, 1 hour 22 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 155 PM CDT Thu Aug 19 2021 TXZ021>044-201900- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 155 PM CDT Thu Aug 19 2021 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This afternoon and tonight. Isolated to scattered heavy showers and thunderstorms are forecast to occur along and east of the edge of the Caprock escarpment in to the low Rolling Plains this afternoon and evening. The strongest storms will be capable of producing strong downburst winds up to around 50 mph in addition to torrential rainfall, which may result in localized flash flooding, especially in low lying and poor drainage areas. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Afternoon thunderstorm chances will continue Friday and Saturday, with the highest chances shifting to the western South Plains and far southern Texas Panhandle by Saturday. Localized flooding from heavy rainfall will be the greatest risk with any storms that develop although a few strong to possibly severe wind gusts will also be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 19, 3:17 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lubbock TX
317 PM CDT Thu Aug 19 2021
TXZ025-026-192045-
Childress TX-Hall TX-
317 PM CDT Thu Aug 19 2021
...A strong thunderstorm will impact portions of northwestern
Childress and northeastern Hall Counties through 345 PM CDT...
At 316 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles north of Tell, or 13 miles south of Memphis, moving northeast
at 10 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Estelline.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3458 10017 3440 10045 3455 10059 3475 10051
3475 10027
TIME...MOT...LOC 2016Z 223DEG 11KT 3454 10045
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
07Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.